MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0033378137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion, 80% stenosed, was located in a moderately tortuous and calcified coronary artery.The compliant balloon was inflated in an attempt to deploy a 3.00 x 16mm synergy xd stent.However, the shaft broke while crossing the lesion.The device was removed, and the procedure was completed using a different device.No complications were reported in the patient.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual and tactile examination of the hypotube found multiple kinks along the shaft and a break at 20cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.A microscopic analysis revealed no sign of damage, stretching or lifting of the stent struts.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20169604
Report Number2124215-2024-56091
Device Sequence Number17920410
Product Code NIQ
UDI-Device Identifier08714729980964
UDI-Public08714729980964
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Lot Number0033378137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown